Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 34, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 11, 2013, 6:57 PM MST for 4 counties in Wyoming. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 11, 2013, 6:57 PM MST (01:57 UTC)
- Expired
- Dec 11, 2013, 9:55 PM MST
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 7:06 PM MST | HIGH SUST WINDS 41 | Arlington, WY | |
| Dec 11, 7:26 PM MST | NON-TSTM WND GST 62 | Bordeaux, WY | SUSTAINED WIND 52 MPH. |
| Dec 11, 7:31 PM MST | HIGH SUST WINDS 42 | 3 Nw Arlington, WY | |
| Dec 11, 7:31 PM MST | HIGH SUST WINDS 44 | Arlington, WY | |
| Dec 11, 8:16 PM MST | HIGH SUST WINDS 41 | Bordeaux, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2481 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 120157 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 657 PM MST WED DEC 11 2013 ...HIGH WIND WARNING FOR THE ARLINGTON AND BORDEAUX AREAS THROUGH 8 AM THURSDAY... .STRONG WINDS WILL CONTINUE FOR THE ARLINGTON AND BORDEAUX AREAS THIS EVENING THROUGH THURSDAY MORNING. ADDITIONALLY...THESE STRONG WINDS MAY CREATE AREAS OF BLOWING SNOW THAT COULD REDUCE VISIBILITIES AND MAKE DRIVING EVEN MORE HAZARDOUS IN THESE AREAS. WYZ106-110-121400- /O.NEW.KCYS.HW.W.0034.131212T0157Z-131212T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 657 PM MST WED DEC 11 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. * TIMING...THROUGH 8 AM THURSDAY. STRONGEST WIND GUSTS WILL OCCUR FROM MIDNIGHT TO 6 AM. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS TO 65 MPH. * VISIBILITIES...BLOWING SNOW IN THE ARLINGTON AND BORDEAUX AREAS MAY BE REDUCED TO UNDER A HALF MILE AT TIMES. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS POSE A SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. STRONG WINDS AND LOW VISIBILITIES MAY REDUCE TRAFFIC SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$
1 follow-up statement
000 WWUS75 KCYS 120455 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 955 PM MST WED DEC 11 2013 ...HIGH WIND WARNING CANCELLED FOR THE ARLINGTON AND BORDEAUX AREAS... WYZ106-110-120600- /O.CAN.KCYS.HW.W.0034.000000T0000Z-131212T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 955 PM MST WED DEC 11 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. LATEST WYDOT OBSERVATIONS IN THE BORDEAUX AND ARLINGTON AREAS HAVE BEEN SHOWING A STEADY DECREASE IN SUSTAINED WINDS AND WIND GUSTS OVER THE PAST HOUR. LATEST FORECAST GUIDANCE IS SHOWING THESE WINDS CONTINUING TO DECREASE THE REMAINDER OF THE EVENING AND OVERNIGHT. WIND GUSTS TO 50 MPH WILL STILL BE POSSIBLE...ESPECIALLY NEAR ARLINGTON LATE THIS EVENING...BUT ARE EXPECTED TO STAY BELOW WARNING CRITERIA THE REMAINDER OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 11, 4:39 PM MST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 11, 4:39 PM MST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 439 PM MST WED DEC 11 2013 .SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY NIGHT) ISSUED AT 230 PM MST WED DEC 11 2013 THE AFTERNOON WATER VAPOR IMAGERY DEPICTED A UPPER LOW BENEATH A RIDGE AXIS ALONG THE NORTHERN PACIFIC COAST...AND A TROUGH AXIS EAST OF THE MISSISSIPPI RIVER. UPPER LEVEL MOISTURE IN THE FORM OF CIRRUS WAS STREAMING NORTHWEST TO SOUTHEAST ACROSS THE REGION. FILTERED SUNSHINE AND GUSTY WEST TO SOUTHWEST WINDS PUSHED THE MERCURY INTO THE 20S AND 30S MOST AREAS. STRONGEST GUSTS HAVE BEEN 45 TO 55 MPH THROUGH THE WIND CORRIDORS OF ARLINGTON AND ELK MOUNTAIN AS WELL AS NEAR BORDEAUX...AND THESE WIND SPEEDS WILL PERSIST THROUGH THE LATE AFTERNOON. A FEW GUSTS OF 58 MPH OR HIGHER WILL BE POSSIBLE. THE CONSENSUS MODEL GUIDANCE SHOWS THE RIDGE OUT WEST GRADUALLY DE-AMPLIFYING AS IT PROGRESSES EAST ACROSS THE GREAT BASIN AND CONTINENTAL DIVIDE THROUGH THURSDAY. A WEAK SHORTWAVE WILL MOVE FROM MONTANA INTO THE DAKOTAS TONIGHT AND THURSDAY. THIS SYSTEM WILL TIGHTEN THE LOW LEVEL PRESSURE GRADIENT RESULTING IN A CONTINUATION OF THE GUSTY WEST TO SOUTHWEST WINDS OVER MUCH OF SOUTHEAST WYOMING. GFS TIME HEIGHT CROSS SECTIONS INDICATE 700MB WINDS OF 45 TO 50 KT WITH CRAIG TO CASPER 850MB HEIGHT DIFFERENCES OF 50 TO 60M BETWEEN 12Z THURSDAY AND 00Z FRIDAY. GUSTS OF 45 TO 55 MPH ARE EXPECTED IN AND NEAR ARLINGTON...ELK MOUNTAIN AND BORDEAUX TONIGHT AND THURSDAY. CANNOT RULE OUT A FEW GUSTS OF 58 MPH OR HIGHER. GIVEN THE MARGINAL NATURE OF THE EVENT...DO NOT ANTICIPATE ANY HIGH WIND HEADLINES ATTM. LATER SHIFTS WILL NEED TO MONITOR WIND OBS AND REVIEW 00Z MODEL DATA FOR POTENTIAL HEADLINES. LOWS TONIGHT WILL BE COLDEST SINGLE DIGITS ABOVE ZERO FOR THE VALLEYS AND RIDGES...WITH TEENS TO MID 20S ELSEWHERE. 700MB TEMPERATURES RECOVER TO 0C TO 4C THURSDAY AFTERNOON WITH HIGHS IN THE 40S LEE OF THE LARAMIE RANGE WITH DUE TO A DOWNSLOPING WIND COMPONENT. AREAS ALONG AND WEST OF THE LARAMIE RANGE WILL BE IN THE 20S AND 30S. A SHORTWAVE TROUGH OVER THE PACIFIC NORTHWEST QUICKLY MOVES SOUTHEAST ACROSS THE CWA FRIDAY...PUSHING A SURFACE COLD FRONT THROUGH. MOISTURE FOR PRECIPITATION WILL BE LIMITED TO THE HIGHER TERRAIN...WITH LIGHT SNOW FRIDAY AND FRIDAY NIGHT OVER THE SNOWY AND SIERRA MADRES. ACCUMULATIONS OF AN INCH OR TWO WILL BE POSSIBLE. IT WILL BE ABOUT 10 DEGREES COOLER AS 700MB TEMPERATURES LOWER TO -5 TO -7C. HIGHS FRIDAY WILL BE IN THE 30S TO NEAR 40 EAST WITH 20S WEST. IT WILL BE BRISK FRIDAY WITH WEST TO NORTHWEST WINDS 15 TO 25 MPH AND GUSTY. .LONG TERM...(SATURDAY THROUGH TUESDAY NIGHT) ISSUED AT 300 PM MST WED DEC 11 2013 GENERALLY FAST NORTHWEST FLOW WILL BE OVERHEAD THROUGH THE PERIOD... WITH THE CWA ON THE SOUTHERN AND DRIER FRINGE OF THE UPPER LEVEL JET. OUTSIDE OF A FEW MOUNTAIN SHOWERS EARLY IN THE PERIOD AS SHORTWAVE ENERGY MOVES OVER THE NORTHERN ROCKIES...WILL REMAIN DRY ACROSS THE FORECAST AREA. THE MAIN CONSTANT THROUGH THE LONG TERM WILL BE WINDY CONDITIONS ACROSS SOUTHEAST WYOMING WITH MILD TEMPS ACROSS THE EASTERN PLAINS DUE TO DOWNSLOPE EFFECTS. THE AFOREMENTIONED SHORTWAVE WILL MOVE ACROSS THE NORTHERN ROCKIES SATURDAY AND SATURDAY NIGHT...AND WILL RAPIDLY DEEPEN THE LEE-SIDE PRESSURE TROUGH THROUGH SUNDAY MORNING. WAA WILL OCCUR AHEAD OF THE WAVE AND WILL INITIALLY STRENGTHEN THE LOW LEVEL INVERSION OVER THE CWA BEFORE THE COLD BL MIXES OUT. THIS INVERSION WILL COMBINE WITH THE STRENGTHENING GRADIENT TO PRODUCE STRONG WINDS IN THE GAP REGIONS OUT WEST. COULD BE CLOSE TO HIGH WIND CRITERIA BOTH DAYS SO WILL HAVE TO KEEP A CLOSE EYE ON THIS SCENARIO OVER THE NEXT FEW DAYS. WINDY CONDITIONS WILL CONTINUE TUESDAY...WITH SLIGHTLY COOLER TEMPS EXPECTED AS A WEAK COOL FRONT MOVES ACROSS THE EASTERN PLAINS TUESDAY MORNING. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY AFTERNOON) ISSUED AT 439 PM MST WED DEC 11 2013 VFR CONDITIONS WILL PERSIST THROUGH THE PERIOD...WITH HIGH CIRRUS MOVING OVERHEAD FROM THE NORTH. WESTERLY WINDS WILL CONTINUE TO GUST AS HIGH AS 45 KTS IN AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH THURSDAY. WINDS AT THE WYOMING TERMINALS WILL EASE THIS EVENING...BUT GUSTY WINDS OF 20 TO 35 KTS WILL RETURN ONCE AGAIN EARLY THURSDAY MORNING. LIGHT WINDS WILL PERSIST OVER THE NEBRASKA PANHANDLE. WEAK TO MODERATE LOW LEVEL TURBULENCE IS POSSIBLE OVER THE CWA DUE TO MOUNTAIN WAVE ACTIVITY WITH THE MODERATE WINDS OVER WYOMING. && .FIRE WEATHER... ISSUED AT 200 PM MST WED DEC 11 2013 NO FIRE WEATHER CONCERNS ARE EXPECTED FOR THE NEXT FEW DAYS WITH A FAIRLY EXTENSIVE SNOW PACK...COOL TO COLD TEMPERATURES AND MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT. GUSTY WEST TO SOUTHWEST WINDS WILL PREVAIL OVER SOUTHEAST WYOMING...WITH STRONGEST GUSTS OF 45 TO 55 MPH ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON THROUGH THURSDAY. A COLD FRONT WILL MOVE THROUGH THE DISTRICTS FRIDAY...BRINGING COOLER TEMPERATURES AND A CHANCE FOR SNOW FOR THE SNOWY AND SIERRA MADRE RANGES INTO SATURDAY. DRIER...WARMER AND WINDY CONDITIONS ARE FORECAST FOR LATE WEEKEND AND EARLY NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...JAMSKI LONG TERM...RJM AVIATION...RJM FIRE WEATHER...JAMSKI
Hazardous weather outlook, Dec 11, 10:21 AM MST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 1021 AM MST WED DEC 11 2013 WYZ101>119-121730- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1021 AM MST WED DEC 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO SOUTHWEST WINDS OF 45 TO 55 MPH ARE EXPECTED TODAY AND TONIGHT ALONG AND WEST OF THE LARAMIE RANGE...PARTICULARLY IN THE ARLINGTON...ELK MOUNTAIN AND BORDEAUX AREAS. SOME BLOWING AND DRIFTING SNOW WILL ACCOMPANY THE STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-121730- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1021 AM MST WED DEC 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Special weather statement, Dec 11, 2:01 PM MST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 201 PM MST WED DEC 11 2013 WYZ106-110-120000- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 201 PM MST WED DEC 11 2013 ...STRONG AND GUSTY WINDS WILL AFFECT PORTIONS OF SOUTHEAST WYOMING THIS AFTERNOON... SUSTAINED WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THIS AFTERNOON FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING. THIS INCLUDES ARLINGTON...ELK MOUNTAIN AND BORDEAUX. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC ALONG INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS...AND INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. JAMSKI
Special weather statement, Dec 11, 6:19 PM MST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 619 PM MST WED DEC 11 2013 WYZ106-110-120400- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 619 PM MST WED DEC 11 2013 ...STRONG AND GUSTY WINDS WILL AFFECT PORTIONS OF SOUTHEAST WYOMING THIS EVENING... SUSTAINED WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THIS EVENING FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING. THIS INCLUDES ARLINGTON...ELK MOUNTAIN AND BORDEAUX. THESE WINDS ARE EXPECTED TO CONTINUE THIS EVENING AND THERE COULD BE SOME CUSTS APPROACHING 60 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL.
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.